Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 77, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 16, 2016, 11:11 AM CDT for 5 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2016, 11:11 AM CDT (16:11 UTC)
- Expired
- Aug 16, 2016, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Cleveland County, AR, Dallas County, AR, Grant County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 118 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.2 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
537
WGUS54 KLZK 161611
FFWLZK
ARC019-025-039-053-103-161915-
/O.NEW.KLZK.FF.W.0077.160816T1611Z-160816T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1111 AM CDT TUE AUG 16 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN CLARK COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHERN GRANT COUNTY IN CENTRAL ARKANSAS...
WESTERN OUACHITA COUNTY IN SOUTHWESTERN ARKANSAS...
NORTHWESTERN CLEVELAND COUNTY IN SOUTHEASTERN ARKANSAS...
* UNTIL 215 PM CDT
* AT 1110 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN
DURING THE PAST ONE TO TWO HOURS AND AN ADDITIONAL ONE TO THREE
INCHES OF RAIN IS POSSIBLE IN THE NEXT FEW HOURS. FLASH FLOODING
IS LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMDEN... STEPHENS...
LEOLA... SPARKMAN...
CARTHAGE... PRATTSVILLE...
CHIDESTER... POISON SPRINGS STATE PARK...
JENKINS FERRY STATE PARK... DOGWOOD...
THIEL... WHITE OAK LAKE STATE PARK...
AMY... AIN...
RAMSEY... LESTER...
BRUSH CREEK... BUNN...
VADEN... TROY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3338 9312 3372 9311 3415 9271 3415 9268
3419 9268 3434 9254 3416 9224 3338 9307
$$
53What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:44 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 16, 6:44 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 644 AM CDT TUE AUG 16 2016 .AVIATION... The wet pattern will continue, especially central and southeast. Moisture will continue to be pulled out of the Gulf and stream along the stalled front. Rain will continue and thunderstorms will be very isolated. VFR to MVFR conditions will continue in the northwest. MVFR to IFR conditions are expected central and south. && .PREV DISCUSSION...(ISSUED 400 AM CDT TUE AUG 16 2016 ) SHORT TERM...Today Through Wednesday Night The pattern continues in the short term with an upper high pressure area over the southeast U.S. and an upper low over Arkansas. Moisture will continue to stream northeast through the state through the period. Radar shows light showers across much of the state this morning. This is pretty much going to continue through Thursday...with a few breaks here and there. Models indicate the main axis should shift to the southeast. Pops will become lower in the northwest this afternoon and tonight. However...there will be another shift back to the north by Wednesday night. Heaviest rainfall today and tonight will be in the south and southwest were one to one and half inches could be seen. Highs today will be in the upper 70s to lower 80s and Wednesday will see highs in the lower to mid 80s. LONG TERM...Thursday Through Monday Night The pattern will remain very unsettled in the extended period. Initially, moisture/axis of precipitation will be focused from Texas into the southern half of Arkansas, with lesser chances of rain farther north. As the period progresses, a robust shortwave will move from the northern Rockies into the northern/central Plains this weekend. A new cold front will approach from the north, and showers/scattered thunderstorms will become more widespread across the region. It appears the front will exit the region to the south by early next week, with drying from the north. Compared to an average summer, this will be a mild/very wet period. Widespread one to two inch precipitation totals are in the forecast, with perhaps locally more. Temperatures will be below average. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...51
Hazardous weather outlook, Aug 16, 5:00 AM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE AUG 16 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT TUE AUG 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT GOOD CHANCES FOR RAIN WILL CONTINUE TODAY AND TONIGHT...ESPECIALLY OVER THE SOUTHEAST HALF OF ARKANSAS. THERE MAY BE AN ISOLATED THUNDERSTORM OR TWO. RAINFALL THROUGH TONIGHT WILL AVERAGE A HALF INCH TO AN INCH AND HALF ACROSS THE SOUTHERN AND EASTERN COUNTIES...WITH NOTHING TO A HALF INCH IN THE NORTH AND WEST. ANY FLASH FLOODING SHOULD BE LOCALIZED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN WILL BE FOCUSED OVER CENTRAL AND SOUTHERN ARKANSAS TO BEGIN THE PERIOD. HOWEVER...A NEW COLD FRONT WILL BARREL TOWARD THE REGION THIS WEEKEND...AND PRECIPITATION WILL BECOME MORE WIDESPEAD. ANOTHER ONE TO THREE INCHES OF PRECIPITATION WILL BE POSSIBLE THROUGH SUNDAY. RAIN WILL BE SPREAD OUT OVER SEVERAL DAYS...SO WIDESPREAD FLASH FLOOD ISSUES ARE NOT EXPECTED. RIVERS WILL BE ON THE RISE ACROSS MUCH OF THE REGION...AND WATER LEVELS WILL LIKELY EXCEED FLOOD STAGES ON SOME TRIBUTARIES. THE ELEVEN POINT...SPRING...SALINE...AND BLACK RIVERS WILL BE AFFECTED INITIALLY...BUT OTHER RIVERS SUCH AS THE LOWER WHITE AND CACHE WILL EXPERIENCE RISES AS THE WEEK PROGRESSES. A FEW STORMS WITH STRONG TO DAMAGING WINDS WILL BE POSSIBLE...BUT ANY SEVERE WEATHER SHOULD BE ISOLATED AT MOST. THE FRONT IS EXPECTED TO EXIT THE AREA TO THE SOUTH EARLY NEXT WEEK...WITH SOME DRYING BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:51 PM CDT | River Flood Advisory | LZK | Clark, Hot Spring | 36 hr |
| Aug 16, 9:54 AM CDT | River Flood Warning | LZK | Clay | 4 days |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.